Posted 12 July 2012 - 10:05 PM
So I apologize for completely neglecting this log... school has been so hectic.
I had a blood test and saw my derm 2 weeks ago. He said the blood test results had come back really good, he inspected my face and said there was quite a lot of improvement for just being on the medication for 5 weeks. A lot less angry looking, which I agreed with. He told me to keep going at the same dosage because it seems to be working well and he doesn't want me to get too dry whilst I am in year 12.
So two more months on this same dosage and my next appointment will be on August 30th with no blood test (yay!).
Have to say my feelings about this are still very sceptical... I mean, 3 months of my treatment will be at such a low dosage. At first the improvement felt so significant to me but I feel as though I have sort of hit a plateau. I haven't experienced an initial breakout, my skin is a lot less bumpy than before and I can now look decent with makeup on, but I still do have actives.
I'd rather have an intense 4 months of accutane than 6-7 drawn out months of a low dose...
As for side effects, as you can imagine I'm not exactly dealing with anything extreme. At first I did experience a bit of joint pain, like in my knees and back but that has now subsided. I still resume normal exercise and weight bearing exercises like squats, lunges, etc and it's all good. Lips are dry but not horrible. I have slightly less oil production which is nice. Usually I am off the charts oily, like 15 minutes after washing my face there is oil breakthrough, 30 minutes and I have a thick layer of oil that you can see your reflection in, gross haha. I always carry tissues with me to blot my face frequently throughout the day, but now I only do it a couple of times. So by no means am I dry, but I guess I am just oily now, as opposed to VERY VERY oily.
I have also continued to wax my eyebrows and upperlip, and it's completely fine.
Next time I see my derm I think I'll bring up the subject of possibly upping my dosage.
Posted 31 December 2012 - 03:02 AM
How well is the low dose working for you so far?
I apologize for totally failing on this log, lol. Anyways I am nearing the end of my accutane journey and it's going pretty good. I haven't had a single active in... well, I can't even remember to be honest. It's a really nice feeling being able to touch my face without running into any bumps. Of course I still have a lot of scarring which is quite dark and pigmented, others are slowly fading but overall my complexion just looks a bit muddy. Some of my scars are a bit pitted which sucks. But overall it's not bad, it can be covered with makeup even though it still shows through a bit but I'm fine with that.
Last time I saw my derm was 2 months ago and he said I wouldn't need to make another appointment with him... which meant my course would be over at the end of the year. Still on the 10mg per day dose.
So now it's NYE and I'm pretty scared about stopping the medication... the fear of my acne returning utterly scares me and sends me into a deep depression just thinking about it. Also, I'm not sure how I should go about stopping. I think I have about 10 pills left. Should I just go cold turkey or wean myself off it?
Would anyone have any suggestions?
Posted 31 December 2012 - 09:34 AM
You may want to ask you derm for a post regimen option which will:
keep pores clear (which will prevent acne.....hopefully)
reduce the hyperpigmentation
A retioid seems like a good bet.
Congrats on finishing and best of luck in 2013
It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.
God is good to me..........more than I deserve.
Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.
Posted 06 April 2013 - 12:06 AM
So after 3 months of being off Accutane and having great skin, I have started breaking out again. Those 3 months were heaven, basically because I didn't even think about my skin much at all. Which was incredibly refreshing as normally my entire headspace is filled with thoughts about my skin. And it was perfect timing because it was summer here in Australia, I went on holiday which meant being makeup free around my friends and in public, and I felt fairly confident.
After stopping accutane my skin slowly started becoming less dry and a little more oily, which was actually nice because my makeup applied SO nicely. I was clear and makeup glided on so nicely, whereas at the end of my Accutane course I was clear but pretty dry and my makeup would cling to dry spots and look patchy. So i was really happy about that, my face looked healthy and glowy with makeup on. Now my hair and skin oil production has returned to normal, pre-accutane. The thing I miss most about being on the drug is my dry hair, ahhhhhhh it was amazing! I really miss being able to go a whole week without washing my hair.
But recently, probably the last 2-3 weeks, I started getting bumps again. At first it was just one, and then two. And now it's quite a few. Not cystic by any means, they're quite small and sprinkled across my forehead, temples, hairline, cheek area on the sides of my nose. It just looks bumpy. And I also have clogged pores... That's one thing that accutane did really well, clearing out the pores and keeping them small. So by no means do I have full fledged acne flaring back up, but... It's enough to get me worried. I am shit scared to be honest, I'm worried that this is just the beginning and my acne will return badly again.
See, if my skin remained clear, I might not have returned to this log to update... but I am already thinking about a second course of Accutane. I want to get it before my acne gets really bad...
Posted 06 April 2013 - 12:46 AM
Ugh. I MISS MY SUPER CLEAR SKIN GUYS. Whilst on holiday I accidently slept in my makeup. Which mind you, I have never ever done before!! And I was fine.
My skin felt super resilient, I felt as if nothing would make it break out. I would touch my face with my hands (normally a big no-no), used fake tanner on it and everything! I missssss it. Whilst being off accutane I stopped using cetaphil moisturiser as it felt too heavy. I was and currently am still using Help Me by Philosophy at night, which is a retinol cream, Avene thermal water as a toner and Embryolisse moisturiser in the day.
Also, since my recent breakouts I must confess I am taking 10g of Accutane a day as I still had 9 pills leftover. So, yeah... 9 days of the tane and I'll see how that goes. I was desperate okay hahaha